Jump to content

Beta Blockers And Severe Fatigue??


Recommended Posts

When I first began my metoprolol 25mg it made me extremely tired!!! I soon figured out it was dropping my BP too low. So, I cut it in half. It still dropped my BP but not enough for alarm and in time my BP regulated. The initial fatigue took about a week to go away!!

Good luck!!! Hope you feel better soon!!!

Mandy

Link to post
Share on other sites

My B-blocker Propranolol is very similar to Nadolol. ( B1, B2 no alpha block ) I find it reduces what I call the "mountain lion in the room feel" as HR goes lower ( off RX as high as 156 but bouncing a lot ) When my HR gets below about 100 standing ( which runs about 75 Lying at that point ), if I lower the HR more I feel very lightheaded and more brainfog, hard to think. The problem is it does not evenly affect me, all day, even though it is the long acting it starts stronger in about 3 hours and then wears off by end of day. Thus I feel more brainfog type symptoms early in the day and more fatigue with this, and more "mountain lion in the room, but less brain fog later in the day. I take the long acting 80 in the morning and 60 at the night. I recently tried 60 in the morning, and felt better all morning but HR hit 115 standing by 2PM and I had to add 10 mg regular acting twice in afternoon.

Link to post
Share on other sites

Potluck,

Maybe your heart rate is trying to hike your bp to compensate for some other issue going on in your body - blood pooling or something else and the meds are just confusing your body even more. Maybe, getting to the root of the problem would be better - if that's possible - and then everything would settle down. If your body is insistant that you have high heart rates - why?

Issie

Link to post
Share on other sites

I take a long acting beta blocker at night, and that seems to help with the fatigued feeling during the day, but I also take Losartan for hypertension, so I'm like a leopard without spots (I don't fit the POTS mold, if there is one). Don't use me as your example :wacko: Issie is right...you need to find out the reason, if you can, or try other medications with your doctor's approval, of course. I had to try out several beta blockers and take different doses at different times of the day. Taking mine at night seems strange, but it helps me sleep, because I have tachycardia while lying down, as well!

Link to post
Share on other sites

I just stopped propranolol because while it greatly improved my tachycardia, it dropped my BP so low I was completely lethargic & couldn't get off the couch/out of bed. I tried it for 4 months without bp improvement, and couldn't lower the dose as I was on the lowest already. I ended up having to choose - and now having been off it just a week, I have more energy with the improved BP even though my tachycardia's back. I like the idea of trying out different BBs - maybe the one you're on isn't right for your body.

(null)

Link to post
Share on other sites

I have found I cannot tolerated BB's even on the lowest dose. The last time I tried a BB, my cardiologist said I had to give the drug seven weeks for my body to adjust to side effects such as severe fatigue as Sonya is describing. I gave up at 6 weeks on 1/4 of a dose - my bp kept going too low and I felt like I was in quicksand.

Link to post
Share on other sites

I did like you said and cut my dose of nadalol to 5mg, what a difference, my energy is coming back and tachycardia is still controlled. The dr told me the lowest therapeutic dose for nadolol was 10mg, well I had to cut the 20mg tab into 1/4 pieces, but it works:)

Link to post
Share on other sites

Had severe fatigue with atenolol - I thought it was the POTS until I stopped the atenolol and suddenly was - shocking! - less tired! The propranolol (a less selective beta blocker) is causing no obvious fatigue, which is amazing.

Link to post
Share on other sites

Hi Sonyasmith12,

I'm on Nadolol too. When I first started it, I was the same way. I was so tired, I could barely function. It did get easier after about a week. I was supposed to go up to 20mg but just 10mg seemed to work fine. It lowers my resting hr to about 45 and that seemed low enough. I didn't want to bring it down in the 30's. I was just so excited to have something control the tachycardia.

Glad to hear that cutting the dosage in half is working for you! Good luck with everything! :)

Heather

Link to post
Share on other sites
  • 5 years later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...